Alert archive / Florida / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 233, NWS Mobile, AL

September 6, 1999Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Sep 6, 1999, 7:05 PM CDT for Santa Rosa County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 1999, 7:05 PM CDT (00:05 UTC)
Expired
Sep 6, 1999, 7:45 PM CDT
In force
40 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Santa Rosa County, FL

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 1999-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 1999-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 070004 RRA
SVRMOB
FLC113-070045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
705 PM CDT MON SEP 6 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA

* UNTIL 745 PM CDT

* AT 702 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED 10 MILES SOUTHEAST OF JAY OR 4 MILES NORTH OF
  ALLENTOWN... MOVING EAST AT 15 MPH.

THE PATH OF THIS SEVERE THUNDERSTORM WILL BE MAINLY OVER RURAL AREAS.

WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG
BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR
ELECTRICAL 
APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS
PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:28 PM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Sep 6, 2:28 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
228 PM CDT MON SEP 06 1999

ALTHO LATEST RADAR SHOWS LTL ACTIVITY ACRS THE FA SO FAR...THIS WILL
CHANGE SHORTLY AS SCT CONVECTION CRNTLY FIRING UP OVR LA-MS BEGINS
MVG INTO THE W-NW SECTIONS WHILE ADDITIONAL CELLS FIRE ALONG AND OUT
AHEAD OF THE SEA BREEZE FNT.  WITH A WARM...VERY MOIST AND UNSTABLE
AIRMASS IN PLACE AND A WEAK UPR LVL IMPULSE DRIVING THIS WAY FM
LA...WILL CONTINUE WITH CHC POPS THRU TNGT AS MUCH OF THE ACTIVITY
COULD EASILY PERSIST TILL WELL AFTER MDNGT.  WITH ABOVE 2 INCH
PWS...WILL ALSO HAD MENTION OF LCLY HVY RAIN PSBL.  CHC OF TSTMS
WILL CONTINUE THRU WED AS MDLS SHOW A SERIES OF IMPULSES TRACKING
ACRS THE FA WHILE A BROAD SFC LOW/TROF ASSOCIATED WITH RMNTS OF
DENNIS SETTLES IN OVR THE FA.  A STRONGER SHORT WAVE IS PROGD TO
PICK UP THIS LOW AND CARRY IT UP THE EAST COAST TUE NGT-WED BUT A
WEAK SFC TROF/BNDRY STALLS OVR THE AREA AND BECOMES A LIKELY FOCUS
FOR TSTMS AGAIN ON WED.  ALTHO TIMING OF THINGS ARE STILL UNCLEAR...
APPEARS THE AVN IS DRIVING THE MAIN PUNCH...OR ACTIVE TROF JUST OUT
AHEAD OF THE MAIN COLD FNT...THRU THE FA EARLY THU...WITH DECREASING
CHCS OF RAIN EXPECTED INTO THU AFTN.  HOWEVER...THE MAIN PUSH OF
COOLER/DRIER AIR IS NOT EXPECTED TILL THU NGT-FRI AS A MUCH DRIER...
COOLER AIRMASS ADVECTS SWD AS STRONG HIGH PRES BLDS OVR THE CNTRL
U.S.

FCSTID 39

PRELIM NUMBERS...
MOB BB 073/091 072/092 069 39442
PNS BB 075/091 073/092 070 39342
DTS BB 076/090 074/090 071 39342
GZH BB 072/092 069/093 067 39442
61A BB 071/092 068/093 066 39442
2RO BB 070/092 068/094 065 39442=

Nearby

Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.